Ask a doctor

I Almost Finish with my 6-month Course of Accutane. How Long After the Course Can I Start Applying Retin-A? How Should I Use It?

I am trying to use Retin-A/Differin to treat scars and indentations left on my face as well as skin maintenance.

Doctor Answers (3)

Topical Retinoids after Accutane

+3

In most of my patients, I have them begin a daily topical retinoid regimen a month after they have completed accutane.  This regimen helps keep the pores clear and reduce blemishes and acne scars.  As always, ask your board certified dermatologist what is the best regimen for you.


Houston Dermatologist

Accutane and Retin-A

+3

Many of my patients cannot tolerate a topical tretinoin while on Accutane due to dry skin (especially during a Chicago winter!)  I typically restart topical tretinoin 1-2 months after a patient completes the Accutane treatment, if desired.  Applying a pea-sized amount to the affected areas of the face every other night is a good way to start, increasing to nightly application as tolerated. 

Jordan C. Carqueville, MD
Chicago Dermatologist
5.0 out of 5 stars 4 reviews

Retin A and Accutane

+2

You can begin anytime. In fact, I keep my patients on the mildest forms of Retinioids ( Atralin, Differin cream 0.1 or Retin A 0.04 microgel) while they are on Accutane. Adding a nice moisturizer such as Cerave PM, makes this regimen quite tolerable. There is some evidence that using a Retinoid while on Accutane will help clear blackheads and whiteheads.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.